Advertisement

Order Isomorphisms on Convex Functions in Windows

  • Shiri Artstein-AvidanEmail author
  • Dan Florentin
  • Vitali Milman
Chapter
Part of the Lecture Notes in Mathematics book series (LNM, volume 2050)

Abstract

In this paper we give a characterization of all order isomorphisms on some classes of convex functions. We deal with the class Cvx(K) consisting of lower-semi-continuous convex functions defined on a convex set K, and its subclass \(Cv{x}_{0}(K)\) of non negative functions attaining the value zero at the origin. We show that any order isomorphism on these classes must be induced by a point map on the epi-graphs of the functions, and determine the exact form of this map. To this end we study convexity preserving maps on subsets of \({\mathbb{R}}^{n}\), and also in this area we have some new interpretations, and proofs.

Keywords

Order Isomorphism Point Map Fractional Linear Map Conservative Interval Order Preservation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Notes

Acknowledgements

The authors would like to thank Leonid Polterovich for helpful references and comments. They also wish to thank the anonymous referee for useful remarks. Supported in part by Israel Science Foundation: first and second named authors by grant No. 865/07, second and third named authors by grant No. 491/04. All authors were partially supported by BSF grant No. 2006079.

References

  1. 1.
    S. Alesker, S. Artstein-Avidan, V. Milman, inA Characterization of the Fourier Transform and Related Topics. Linear and Complex Analysis. Amer. Math. Soc. Transl. Ser. 2, vol. 226 (Amer. Math. Soc., Providence, 2009), pp. 11–26Google Scholar
  2. 2.
    S. Alesker, S. Artstein-Avidan, D. Faifman, V. Milman, A characterization of product preserving maps with applications to a characterization of the Fourier transform. Illinois J. Math. 54, 1115–1132 (2010)Google Scholar
  3. 3.
    E. Artin,Geometric Algebra (Wiley-Interscience, NY, 1988)Google Scholar
  4. 4.
    S. Artstein-Avidan, V. Milman, A characterization of the concept of duality. Electronic Research Announcements in Mathematical Sciences, AIMS 14, 48–65 (2007)Google Scholar
  5. 5.
    S. Artstein-Avidan, V. Milman, The concept of duality for measure projections of convex bodies. J. Funct. Anal.254, 2648–2666 (2008)Google Scholar
  6. 6.
    S. Artstein-Avidan, V. Milman, The concept of duality in convex analysis, and the characterization of the Legendre transform. Ann. Math. (2) 169(2), 661–674 (2009)Google Scholar
  7. 7.
    S. Artstein-Avidan, V. Milman, Hidden structures in the class of convex functions and a new duality transform. J. Eur. Math. Soc.13(4), 975–1004 (2011)Google Scholar
  8. 8.
    S. Artstein-Avidan, B.A. Slomka, A new fundamental theorem of affine geometry and applications. PreprintGoogle Scholar
  9. 9.
    S. Artstein-Avidan, H. König, V. Milman, The chain rule as a functional equation. J. Funct. Anal. 259, 2999–3024 (2010)Google Scholar
  10. 10.
    K. Böröczky, R. Schneider, A characterization of the duality mapping for convex bodies. Geom. Funct. Anal.18, 657–667 (2008)Google Scholar
  11. 11.
    V.L. Klee, Extremal structure of convex sets. Arch. Math. 8, 234–240 (1957)Google Scholar
  12. 12.
    V.L. Klee, Extremal structure of convex sets II. Math. Zeitschr.69, 90–104 (1958)Google Scholar
  13. 13.
    V.V. Prasolov, V.M. Tikhomirov, Geometry (English summary). Translated from the 1997 Russian original by O.V. Sipacheva. Translations of Mathematical Monographs, vol. 200. (American Mathematical Society, Providence, 2001)Google Scholar
  14. 14.
    R.T. Rockafellar,Convex Analysis (Princeton University Press, Princeton, 1970)Google Scholar
  15. 15.
    B. Shiffman, Synthetic projective geometry and Poincaré’s theorem on automorphisms of the ball. Enseign. Math. (2) 41(3–4), 201–215 (1995)Google Scholar
  16. 16.
    B.A. Slomka, On duality and endomorphisms of lattices of closed convex sets. Adv. Geom.11(2), 225–239 (2011)Google Scholar
  17. 17.
    S. Straszewicz, Über exponierte Punkte abgeschlossener Punktmengen. Fund. Math. 24, 139–143 (1935)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2012

Authors and Affiliations

  • Shiri Artstein-Avidan
    • 1
    Email author
  • Dan Florentin
    • 1
  • Vitali Milman
    • 1
  1. 1.Sackler Faculty of Exact Sciences, Department of MathematicsTel Aviv UniversityTel AvivIsrael

Personalised recommendations